Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2005, 3:09 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 8, 2005, 3:39 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 082009 SVRMKX WIC059-101-082115- /O.NEW.KMKX.SV.W.0084.050608T2009Z-050608T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 415 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT NEAR CAMP LAKE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER LAKE AROUND 315 PM CDT... PADDOCK LAKE AROUND 320 PM CDT... EAGLE LAKE AROUND 340 PM CDT... UNION GROVE AROUND 345 PM CDT... STURTEVANT AROUND 405 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791 $$ MK
4 follow-up statements
000 WWUS53 KMKX 082017 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CDT WED JUN 8 2005 WIC059-101-082115- /O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/ RACINE-KENOSHA- 316 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR KENOSHA AND RACINE COUNTIES... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BASSETT...OR ABOUT NEAR CAMP LAKE. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP LAKE BY 320 PM CDT... SILVER LAKE BY 325 PM CDT... SALEM BY 355 PM CDT... PADDOCK LAKE BY 410 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791 $$ BB/MK
000 WWUS53 KMKX 082025 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT WED JUN 8 2005 WIC059-101-082115- /O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/ RACINE-KENOSHA- 323 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR KENOSHA AND RACINE COUNTIES... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SILVER LAKE...OR ABOUT NEAR CAMP LAKE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALEM BY 330 PM CDT... PADDOCK LAKE BY 335 PM CDT... BRISTOL BY 340 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791 $$ BB/MK
000 WWUS53 KMKX 082033 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CDT WED JUN 8 2005 WIC059-101-082115- /O.CON.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/ RACINE-KENOSHA- 331 PM CDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR KENOSHA AND RACINE COUNTIES... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PADDOCK LAKE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KANSASVILLE AND EAGLE LAKE BY 345 PM CDT... UNION GROVE BY 350 PM CDT... FRANKSVILLE AND STURTEVANT BY 415 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791 $$ BB/MK
000 WWUS53 KMKX 082039 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CDT WED JUN 8 2005 WIC059-101-082048- /O.CAN.KMKX.SV.W.0084.000000T0000Z-050608T2115Z/ RACINE-KENOSHA- 338 PM CDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND RACINE COUNTIES IS CANCELLED... THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND RACINE COUNTIES HAS BEEN CANCELLED. LAT...LON 4264 8828 4249 8822 4261 8784 4282 8791 $$ BB/MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 8, 2:30 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT WED JUN 8 2005 .DISCUSSION...FORECAST FOCUS IS TIMING AND EXTENT OF CONVECTION FOR BALANCE OF WEEK AND INTO EARLY NEXT WEEK. CONVECTION FIRING ALONG OUTFLOW BOUNDARY FROM IA MCS. INSTAB AXIS FROM NRN IL INTO EXTREME SE CRNR WI. PLENTY OF MID/HIGH LEVEL DEBRIS HAS COME ACRS NW CWA AND WITH DRIER AIR AND MESO HIGH. DEW POINT IN DLL AT 61 WHILE MODEL GUID SAYS THEY ARE TO BE ANYWHERE FROM 71-73... SO GUID NOT HANDLING IA MCS WELL WRT TO LOW LEVEL MOISTURE ACRS OUR CWA. ALSO GFS SHOWS AN AXIS OF QPF FROM CNTRL IA INTO MN THAT IS NOT HAPPENING. MODELS ARE HINTING AT AN H8 TROF PASSAGE CLOSE TO 12Z TOMORROW. NOT MUCH IN THE WAY OF LLJ TNGT AND WITH MUCH DRIER AIR WORKING IN IN THE WAKE OF IA MCS HARD TO SEE MUCH IN THE WAY OF RA CHCS TNGT. ATMOS HAS STABILIZED. WILL LOWER POPS BU TAKE INTO ACCOUNT ANY ONGOING PCPN WITH OUTFLOW BNDRY IN SE CRNR AT PRESS TIME. WATER VAPOR SHOWS CIRCULATION CENTER IN ND WITH STG SW UPR FLOW INTO THE PLAINS. NOT MUCH UPSTREAM DYNAMIC WISE TO KICK OFF CONVECTION TNGT ONCE THO WILL LEAVE CHC IN TO ACCOUNT FOR ANOTHER SYS OR REMANATS THEREOF THAT MAY ROLL IN HERE LTR TNGT. MODELS DEVELOP INSTAB AXIS AGAIN ACRS CWA TOMORROW AND ALSO FRIDAY. ALSO BNDRY IS IN VCNTY. CAPES APPCH 2K. AGAIN THE UPR FORCING NOT IMPRESSIVE THO SFC HEATING ALONG WITH MOIST UNSTBL AMS PROB ENUF TO KEEP CHCS GOING. SAME STORY FRI AND ACTUALLY RIGHT INTO THE WEEKEND. SW UPR FLOW WITH EMBEDDED DISTURBANCES ALONG THE WAY. MODELS SHOWING SYMPTOMS OF CONVECTIVE FEEDBACK WITH NUMEROUS STG VORT CENTERS POPPING UP ALONG THE WAY. PER COORD WITH SURROUNDING WFO/S QUITE DIFFICULT TO PIN DOWN A PERIOD TO GO DRY IN THIS SW UPR FLOW...MOIST/UNSTBL REGIME WITH POTENTIAL FOR A WAVERING FRONTAL BOUNDARY...THUS WILL KEEP CHC WORDING GOING THROUGH TUE. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED JUN 8 2005 WIZ046-047-051-052-056>060-062>072-082200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-082200- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. SOME OF THESE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATERSPOUT WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.